Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 4, NWS Denver/Boulder, CO

April 4, 200616 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 4, 2006, 3:00 PM MDT for 16 counties in Colorado. It took effect at Apr 5, 2006, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2006, 3:00 PM MDT (21:00 UTC)
In effect from
Apr 5, 2006, 12:00 PM MDT
Expired
Apr 5, 2006, 9:30 PM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2838 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 042100
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT TUE APR 4 2006

COZ238>251-050500-
/O.UPG.KBOU.FW.A.0003.060405T1500Z-060406T0100Z/
/O.NEW.KBOU.FW.W.0004.060405T1500Z-060406T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
300 PM MDT TUE APR 4 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES WILL FALL TO THE THE 10 TO 20 PERCENT RANGE IN
THE AFTERNOON. THIS COUPLED WITH SOUTH WINDS OF AROUND 20 MPH WITH
GUSTS TO 30 MPH AND VERY WARM TEMPERATUES HAVE PROMPTED THE ISSUANCE 
OF THIS WARNING FOR WEDNESDAY. IN ADDITION...A FEW HIGH BASED
THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LIGHTNING TOWARD EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
5 follow-up statements
000 
WWUS85 KBOU 050308
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
908 PM MDT TUE APR 4 2006

COZ238>251-051300-
/O.CON.KBOU.FW.W.0004.060405T1500Z-060406T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
908 PM MDT TUE APR 4 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT
WEDNESDAY FOR ALL AREAS OF NORTHEAST COLORADO EAST OF THE 
MOUNTAINS...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT
WEDNESDAY. 

RELATIVE HUMIDITIES WILL FALL TO THE THE 10 TO 20 PERCENT RANGE
IN THE AFTERNOON. THIS COUPLED WITH SOUTH WINDS OF AROUND 20 MPH
WITH GUSTS TO 30 MPH AND VERY WARM TEMPERATURES HAVE PROMPTED THE
ISSUANCE OF THIS WARNING FOR WEDNESDAY. IN ADDITION...A FEW HIGH
BASED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LIGHTNING TOWARD
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 051034
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
434 AM MDT WED APR 5 2006

COZ238>251-051845-
/O.EXT.KBOU.FW.W.0004.060405T1800Z-060406T0400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
434 AM MDT WED APR 5 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING. 

THE RED FLAG WARNING HAS BEEN DELAYED UNTIL THIS AFTERNOON AS
WINDS THIS MORNING WILL REMAIN UNDER 15 MPH...THEN INCREASING BY
AFTERNOON.  

RELATIVE HUMIDITIES WILL FALL TO THE 15 TO 25 PERCENT RANGE IN
THE AFTERNOON. THIS COUPLED WITH SOUTHERLY WINDS OF 20 TO 35 MPH
AND VERY WARM TEMPERATURES HAVE PROMPTED THE ISSUANCE OF THIS
WARNING FOR THIS AFTERNOON AND EVENING. IN ADDITION...A FEW HIGH
BASED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LIGHTNING AND WIND
GUSTS TO 50 MPH AFTER 3 PM THIS AFTERNOON AND CONTINUING THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

SWE
000 
WWUS85 KBOU 051951
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
151 PM MDT WED APR 5 2006

COZ238>251-060400-
/O.CON.KBOU.FW.W.0004.000000T0000Z-060406T0400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
151 PM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR THE PLAINS FOR GUSTY SOUTHERLY WINDS...LOW HUMIDITY 
AND ISOLATED THUNDERSTORMS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SOUTHERLY WINDS WILL CONTINUE TO INCREASE ACROSS THE PLAINS 
THIS AFTERNOON...WITH SPEEDS OF 20 TO 35 MPH. IN ADDITION...
RELATIVE HUMIDITY READINGS WILL DROP TO AROUND 15 PERCENT.
ALSO...ISOLATED HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP
AFTER 3 PM...PRODUCING LIGHTNING AND WIND GUSTS TO 50 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 052311
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT WED APR 5 2006

COZ238>251-060400-
/O.CON.KBOU.FW.W.0004.000000T0000Z-060406T0400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
511 PM MDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

SOUTH WINDS WILL CONTINUE ACROSS THE PLAINS THIS EVENING...WITH SPEEDS OF
20 TO 35 MPH. IN ADDITION... RELATIVE HUMIDITY READINGS WILL BE
AROUND 15 PERCENT. ALSO...ISOLATED HIGH BASED THUNDERSTORMS WILL
BE POSSIBLE AS WELL... PRODUCING LIGHTNING AND WIND GUSTS TO 50
MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 060330
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
930 PM MDT WED APR 5 2006

...RED FLAG WARNING CANCELED...

.TEMPERATURES ON THE NORTHEAST COLORADO PLAINS HAVE COOLED THIS
EVENING AND WINDS HAVE ALSO DECREASED. AN UPPER LEVEL STORM SYSTEM
WILL MOVE OVER THE REGION ON THURSDAY WITH PRECIPITATION AND
COOLER TEMPERATURES EXPECTED THROUGH FRIDAY. THIS WILL END THE
THREAT OF EXTREME FIRE BEHAVIOR FOR THE NEXT SEVERAL DAYS. 

COZ238>251-060430-
/O.CAN.KBOU.FW.W.0004.000000T0000Z-060406T0400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
930 PM MDT WED APR 5 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELED THE RED FLAG
WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:00 PM MDT, 0 minutes earlier.

Area forecast discussion, Apr 4, 3:00 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
300 PM MDT TUE APR 04 2006

.SHORT TERM DISCUSSION...STG UPR SYSTEM CONTINUES TO RMN NEARLY
STATIONARY JUST OFF THE CNTRL CA COAST.  THIS SYSTEM WL SLOWLY MOV
ONSHR TNGT WHICH WL CAUSE UPR FLOW TO BACK TO A MORE SLY DIRECTION.
DPR MSTR WL ADVECT INTO THE WRN MTNS OF CO LATE TNGT...BUT WITH THE
SLY WIND COMPONENT...MSTR WL HAVE A HARD TIME PROGRESSING EWD.  WL
KEEP ISOLD SNOW SHOWERS GOING IN THE HIGHER MTN ZONES TNGT.

TMRW...STG SFC LOW PRESSURE WL DVLP IN NERN WYOMING WITH GOOD
PRESSURE GRADS FROM S TO N ACRS THE PLAINS.  WITH STG S TO SWLY FLOW
ALF AS WELL...SOME GUSTY WINDS XPCTD ON THE PLAINS...EVEN THOUGH
SOME CLDS IN THE AFTN PREVENT OPTIMAL MIXING.  RH WL BE IN THE TEENS
ACRS ALL THE PLAINS SAVE THE FAR NORTHEAST CORNER OF THE STATE AS
WELL.  WL GO AND ISSUE A RED FLAG WARNING FOR THE PLAINS AND PALMER
DIVIDE BASED ON THIS.  AREAS OF PRIMARY CONCERN WILL BE THE PALMER
DIVIDE WHICH SHOULD SEE THE STRONGEST WINDS AND THE FAR ERN PLAINS
WHICH STAND A SLIGHT CHANCE OF GETTING A COUPLE HIGH BASED STORMS IN
THE LATE AFTN HRS.  TEMPS WL BE VERY WARM GIVEN WARM AIRMASS AND
DOWNSLOPING FLOW OFF THE PALMER AND SRN FTHILLS.  MEANWHILE IN THE
MTNS...MSTR WL SLOWLY SPREAD EWD INTO THE MTNS WHICH SHOULD ALLOW
FOR SOME SCT SHWRS TO DVLP.  ISOLD TSTMS CANNOT BE RULED OUT IN THE
MTNS...BUT MOST OF PCPN WL WAIT UNTIL AFTN TMRW.

.LONG TERM DISCUSSION...UNSEASONABLY WARM AIRMASS BENEATH UPR RIDGE
PRETTY MUCH REMAINS UNCHANGED INTO WEDNESDAY EVEN WITH THE RIDGE AXIS
SHIFTING EAST OF THE STATE. THE SHIFT RESULTS IN VERY SLIGHT COOLING
ALOFT...ABOUT A DEG C DROP AT 700 MBS...WHICH EQUATES TO A 2-3 DEG F
DROP IN SFC TEMPS. DURING THE DAY WEDNESDAY DEEP S-SWLY FLOW
STRENGTHENS THROUGH THE DAY AS THE NOSE OF 120+ KT JET SWINGS OVER
THE FOUR CORNERS REGION. SHOULD SEE SLY SFC WINDS OF 10-20KT ON THE
PLAINS ADVECTING LOWER DEWPOINT AIR UP FROM SERN COLORADO DURING THE
DAY. COMBINATION OF LOW DEWPT READINGS IN THE MID/UPR TEENS AND SFC
TEMPS IN THE LOWER 70S WILL PRODUCE AFTERNOON RH READINGS IN THE
TEENS AND LOWER 20S ACROSS THE PLAINS. ACCORDING TO NAM LOWEST RH
READINGS WILL BE FOUND IN A NORTH-SOUTH SWATH ENCOMPASSING LIMON...
FORT MORGAN AND AKRON. FURTHERMORE...STRONG SOLAR HEATING WILL
PRODUCE STEEP LAPSE RATES ON THE PLAINS BY LATE MORNING...RESULTING
IN A HIGH HAINES INDEX. ALL THIS WARRANTS THE ISSUANCE OF A FIRE
WEATHER WATCH WHICH WILL INCLUDE ALL NERN CO PLAINS ZONES EVEN
THOUGH WIND SPEEDS WILL BE MARGINAL. THE WATCH WILL RUN FROM 15Z/WED
TO 01Z/THU. AS IT LOOKS NOW...DO NOT SEE ANY PCPN OR T-STORM
ACTIVITY ON THE PLAINS UNTIL AFTER 23Z/WED OR SO. BECAUSE OF THE
VERY DRY BNDRY LAYER CONDITIONS ISOLD LATE DAY T-STORMS WILL HIGH
BASED. SHOULD COVERAGE BECOME MORE THAN ISOLD...MAY NEED TO EXTEND
THE FIRE WEATHER WATCH INTO THE EVENING BECAUSE OF LIGHTNING AND
GUSTY OUTFLOW WINDS. MAY EVEN SEE A COUPLE HAIL PRODUCERS OUT NEAR
THE NORTHEAST CORNER WITH AREA UNDER FAIRLY STRONG UPWARD VERTICAL
MOTION.

WEDNESDAY NIGHT/THURSDAY...DEEP UPR TROUGH OVER THE GREAT BASIN
SLOWLY MAKES ITS WAY ACROSS COLORADO DURING THE PERIOD. MODELS
CONTINUE TO SHOW THE 700 MB...500 MB AND 300 MB LOWS TRACKING ON AN
EWRD TRAJECTORY NORTH OF COLORADO...THU KEEPING THE FCST AREA UNDER
NEUTRAL TO NEGATIVE VERTICAL MOTION DURING THE PERIOD. ONLY THE MTNS
BECAUSE OF FAVORABLE NWLY FLOW/OROGRAPHIC LIFT...CONDITIONALLY
UNSTABLE LAPSE RATES AND CAA...WILL HAVE ANY REAL CHANCE FOR
MEASURABLE PRECIP IN THE FORM OF SNOW/RAIN AND SNOW IN THE MTN
VALLEYS/ WED NIGHT THROUGH THU NIGHT. TOO EARLY TO DETERMINE SNOW
AMTS...BUT SUSPECT AMTS WILL BE ON THE LOW SIDE. MOST NOTABLE CHANGE
FOR THE PLAINS WILL BE THE 15-20 DEG F COOL DOWN THURSDAY FOLLOWING
PASSAGE OF TROUGH AXIS. PRECIP CHANCES LOOK QUITE LOW EAST OF MTNS
...ESPLY UP ALONG THE FRONT RANGE WHERE FLOW OFF THE FRONT RANGE
WILL KEEP BNDRY LAYER PRETTY DRY.

FRIDAY THROUGH MONDAY...AIRMASS BEGINS TO DRY AND WARM SLOWLY AT
FIRST ON FRI WITH DAYTIME TEMPS ONLY 3-7 DEG F ABOVE THOSE OBSERVED
THE DAY BEFORE. BY THE WEEKEND RIDGING ALOFT AND WARM W/SWLY FLOW
WILL PUSH TEMPS TO LEVELS NEAR TO ABOVE NORMAL FOR THE DATE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE
NORTHEAST PLAINS OF COLORADO FROM 15Z/WED TO 01Z/THU...ZONES 38>51.

&&

046/RJK
Hazardous weather outlook, Apr 4, 11:18 AM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1118 AM MDT TUE APR 04 2006

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1118 AM MDT TUE APR 04 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WILDLAND FIRE DANGER WILL BE VERY HIGH TO EXTREME ACROSS THE
FORECAST AREA ON WEDNESDAY.  WARM TEMPERATURES...LOW RELATIVE
HUMIDITIES...GUSTY SOUTH WINDS...AND EXCEPTIONALLY DRY FUELS HAVE
PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR THE PALMER DIVIDE
AND NORTHEAST PLAINS OF COLORADO FOR WEDNESDAY.  ISOLATED LATE
AFTERNOON AND EARLY EVENING THUNDERSTORMS PRODUCING CLOUD-TO-GROUND
LIGHTNING AND GUSTY OUTFLOW WINDS MAY FURTHER COMPOUND THE WILDFIRE
DANGER ON WEDNESDAY.

THESE CONDITIONS ARE EXPECTED TO DEVELOP IN ADVANCE OF A PACIFIC
STORM SYSTEM THAT WILL SLOWLY MOVE ACROSS THE STATE WEDNESDAY NIGHT
AND THURSDAY. AS THE STORM PASSES EXPECT SNOW AND GUSTY WINDS IN THE
MOUNTAINS...SCATTERED RAIN AND SNOW SHOWERS IN THE HIGH MOUNTAIN
VALLEYS...AND ISOLATED RAIN SHOWERS ON THE PLAINS. LOWER
TEMPERATURES AND HIGHER HUMIDITIES ON THURSDAY WILL TEMPORARILY
LOWER THE WILDLAND FIRE DANGER ON THE PLAINS. LOOK FOR DRY AND
WARMER CONDITIONS TO RETURN TO THE OUTLOOK AREA BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 5:38 AM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more9 hr

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.